×

The decay parameter and invariant measures for Markovian bulk-arrival queues with control at idle time. (English) Zbl 1270.60102

Summary: We consider properties regarding the decay parameter and invariant measures for unstable Markovian bulk-arrival queues with control at idle time. The exact value of the decay parameter, denoted by \(\lambda _{Z }\), is firstly presented. An elegant criterion regarding \(\lambda _{Z }\)-recurrence and \(\lambda _{Z }\)-positivity is obtained. The corresponding subinvariant and invariant measures are considered, and the structures of all the subinvariant and invariant measures are presented.

MSC:

60K25 Queueing theory (aspects of probability theory)
60J27 Continuous-time Markov processes on discrete state spaces
90B22 Queues and service in operations research
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Anderson W (1991) Continuous-time markov chains: an applications-oriented approach. Springer, New York · Zbl 0731.60067 · doi:10.1007/978-1-4612-3038-0
[2] Asmussen S (2003) Applied probability and queues, 2nd edn. Springer, New York · Zbl 1029.60001
[3] Chaudhry ML, Templeton JGC (1983) A first course in bulk queues. Wiley, New York · Zbl 0559.60073
[4] Chen AY, Renshaw E (1997) The M/M/1 queue with mass exodus and mass arrivals when empty. J Appl Probab 34:192-207 · Zbl 0876.60079 · doi:10.2307/3215186
[5] Chen AY, Renshaw E (2004) Markovian bulk-arriving queues with state-dependent control at idle time. Adv Appl Probab 36:499-524 · Zbl 1046.60080 · doi:10.1239/aap/1086957583
[6] Chen AY, Li JP, Ramesh NI (2005) Uniqueness and extinction of weighted Markov branching processes. Methodol Comput Appl Probab 7:489-516 · Zbl 1104.60047 · doi:10.1007/s11009-005-5005-y
[7] Chen AY, Pollett P, Li J, Zhang H (2010) Markovian bulk-arrival and bulk-service queues with state-dependent control. Queueing Syst 64:267-304 · Zbl 1186.60094 · doi:10.1007/s11134-009-9162-5
[8] Chung KL (1967) Markov chains with stationary transition probabilities, 2nd edn. Springer, New York · Zbl 0146.38401
[9] Darroch JN, Seneta E (1967) On quasi-stationary distributions in absorbing continuous-time finite Markov chains. J Appl Probab 4:192-196 · Zbl 0168.16303 · doi:10.2307/3212311
[10] Flaspohler DC (1974) Quasi-stationary distributions for absorbing continuous-time denumerable Markov chains. Ann Inst Stat Math 26:351-356 · Zbl 0344.60039 · doi:10.1007/BF02479830
[11] Gross D, Harris CM (1985) Fundamentals of queueing theory. Wiley, New York · Zbl 0658.60122
[12] Kelly, FP; Kingman, JFC (ed.); Reuter, GE (ed.), Invariant measures and the generator, 143-160 (1983), Cambridge
[13] Kijima M (1963) Quasi-limiting distributions of Markov chains that are skip-free to the left in continuous-time. J Appl Probab 30:509-517 · Zbl 0781.60058 · doi:10.2307/3214761
[14] Kingman JFC (1963) The exponential decay of Markov transition probability. Proc Lond Math Soc 13:337-358 · Zbl 0154.43003 · doi:10.1112/plms/s3-13.1.337
[15] Kleinrock I (1975) Queueing systems, vol 1. Wiley, New York · Zbl 0334.60045
[16] Li JP, Chen AY (2008) Decay properties of stopped Markovian bulk-arriving queues. Adv Appl Probab 40:95-121 · Zbl 1142.60050 · doi:10.1239/aap/1208358888
[17] Medhi J (1991) Stochastic models in queuing theory. Academic Press, San Diego · Zbl 0743.60100
[18] Nair MG, Pollett PK (1993) On the relationship between μ-invariant measures and quasistationary distributions for continuous-time Markov chains. Adv Appl Probab 25:82-102 · Zbl 0774.60070 · doi:10.2307/1427497
[19] Pollett PK (1988) Reversibility, invariance and mu-invariance. Adv Appl Probab 20:600-621 · Zbl 0654.60058 · doi:10.2307/1427037
[20] Tweedie RL (1974) Some ergodic properties of the Feller minimal process. Q J Math (Oxford) 25(2):485-493 · Zbl 0309.60046 · doi:10.1093/qmath/25.1.485
[21] Van Doorn EA (1985) Conditions for exponential ergodicity and bounds for the decay parameter of a birth-death process. Adv Aappl Probab 17:514-530 · Zbl 0597.60080 · doi:10.2307/1427118
[22] Van Doorn EA (1991) Quasi-stationary distributions and convergence to quasi-stationarity of birth-death processes. Adv Appl Probab 23:683-700 · Zbl 0736.60076 · doi:10.2307/1427670
[23] Vere-Jones D (1962) Geometric ergidicity in denumerable Markov chains. Q J Math (Oxford) 13(2):7-28 · Zbl 0104.11805 · doi:10.1093/qmath/13.1.7
[24] Yang XQ (1990) The construction theory of denumerable Markov processes. Wiley, New York · Zbl 0788.60088
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.